Idaho, 2010

Damaging Wind in Idaho, June 6, 2010

June 6, 2010 · NWS PIH · 1 event in 1 county or zone

Sixty mph wind gusts northeast of Henry.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Sixty mph wind gusts northeast of Henry.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 6, 1:27 PM MST, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 6, 1:27 PM MST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MDT SUN JUN 6 2010

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MODERATE RAINS
CONTINUE MOVING IN BAND FROM WEST TO EAST ACROSS THE NORTHERN HALF
OF THE CWA. RAINS HAVE RESULTED IN FLOODING ALONG THE HENRYS FORK
NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. FARTHER WEST
RAIN HAS CAUSED PROBLEMS OVER THE CENTRAL MOUNTAINS WHERE VALLEY CREEK IN
STANLEY REMAINS A CONCERN. EXPANDED THE FLASH FLOOD WATCH ACROSS
ALL OF THE CENTRAL MOUNTAINS AND EAST TO THE UPPER SNAKE HIGHLANDS
THROUGH MIDNIGHT TONIGHT.

THE BAND OF RAIN HAS THINNED SOME BUT UPSTREAM THUNDERSTORMS ARE
FORMING AND ARE FORECAST TO CROSS INTO THE NORTHERN PART OF THE
CWA THIS EVENING. A BIT OF A BREAK MONDAY MORNING BEFORE ANOTHER
ROUND OF PRECIPITATION FORMS MONDAY AFTERNOON. TUESDAY LOOKS TO BE
THE DRIEST DAY BEFORE THE NEXT BIG WEATHER MAKER MOVES IN FOR THE
END OF THE WEEK. DITTMANN

.LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY.  WET AND COOL PATTERN
EXPECTED THROUGHOUT THE LONG RANGE. A SLOW MOVING CUT OFF LOW
BEGINS MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST ON WEDNESDAY...
TURNING FLOW SOUTHWESTERLY ACROSS IDAHO.  SHOWERS BEGIN WORKING INTO
THE CENTRAL MOUNTAINS WEDNESDAY AND SPREAD ACROSS THE FORECAST AREA
THURSDAY AS THE LOW APPROACHES THE AREA.  THIS SLOW MOVING SYSTEM
STICKS AROUND THROUGH AT LEAST FRIDAY.  THE ECMWF HOLDS THE LOW OVER
THE GREAT BASIN WELL INTO THE WEEKEND WHILE THE GFS DROPS IT
SOUTHWARD ON SATURDAY.  OVERALL...THE ABNORMALLY COOL AND WET
PATTERN PERSISTS.  CONTINUED TRENDING POPS UPWARD ACROSS THE BOARD.

&&

.AVIATION...A LARGE BAND OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS
CONTINUES TO TRACK ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
THIS BAND WILL PERSIST THROUGH THE NIGHT AND SPREAD SOUTHWARD LATE
TONIGHT AND MONDAY. VFR CONDITIONS ARE EXPECTED TO PREVAIL...HOWEVER
A FEW DIPS INTO MVFR ARE POSSIBLE UNDER HEAVIER SHOWERS AND
THUNDERSTORMS.

&&

.HYDROLOGY...HENRY'S FORK NEAR REXBURG AND TETON RIVER NEAR ST.
ANTHONY FORECAST TO EXCEED FLOOD STAGE. EMERGENCY MANAGER FOR
FREMONT COUNTY CONCERNED WITH BANK EROSION ON TETON RIVER NEAR
MADISON/TETON COUNTY LINE SOUTH OF ST. ANTHONY. SIGNIFICANT
FLOODING IN CUSTER COUNTY ALONG VALLEY CREEK IN STANLEY OCCURRED
SATURDAY AND REMAINS A THREAT TODAY WITH MORE RAIN FORECAST.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE
CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. DITTMANN

.FIRE WEATHER...STRONG SOUTHWEST UPPER FLOW CONTINUES TO STREAM
PACIFIC MOISTURE INTO THE REGION. SHOWERS...AND A FEW AFTERNOON
THUNDERSTORMS WILL IMPACT MAINLY THE CENTRAL IDAHO MOUNTAINS AND THE
EASTERN HIGHLANDS THROUGH MONDAY. PRECIPITATION WILL BE MORE
ISOLATED ELSEWHERE. RAIN...COMBINED WITH THE HIGHER HUMIDITY WILL
KEEP THE FIRE WEATHER DANGER LOW. DRIER AND WARMER CONDITIONS WILL
PREVAIL MY MIDWEEK. A RETURN TO COOLER AND WETTER CONDITIONS IS
EXPECTED LATER IN THE WEEK. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ018-019-031-032.

&&
Hazardous weather outlook, Jun 6, 3:30 AM MST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT SUN JUN 6 2010

IDZ017>025-031-032-071300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORK AT REXBURG AND
TETON RIVER AT SAINT ANTHONY.  A FLOOD WARNING IS IN EFFECT FOR
CUSTER COUNTY AS WELL.  WIDESPREAD SHOWERS WILL OCCUR TODAY IN THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WITH LOCAL AREAS
RECEIVING UP TO AN INCH OF RAINFALL.  STAY ALERT TO THE LATEST
WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN SHOWERS WILL CONTINUE MONDAY WITH A DRYING TREND TUESDAY AND
WEDNESDAY.  A STRONG UPPER LOW WILL LIKELY BRING MORE PRECIPITATION
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jun 6, 5:18 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
618 PM MDT SUN JUN 6 2010

IDZ020>023-070100-
CARIBOU ID-BONNEVILLE ID-BINGHAM ID-POWER ID-BANNOCK ID-
618 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 700 PM MDT

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FIRTH TO 10 MILES
NORTHWEST OF CRYSTAL..AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   PORTNEUF...
   INKOM...
   BONE AND  MCCAMMON...
   CHESTERFIELD... LAVA HOT SPRINGS AND  PEBBLE...
   BANCROFT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4352 11126 4260 11192 4264 11273 4342 11215
TIME...MOT...LOC 0018Z 273DEG 47KT 4333 11206 4272 11253

MESSICK
Special weather statement, Jun 6, 5:53 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
653 PM MDT SUN JUN 6 2010

IDZ019-020-023-070145-
JEFFERSON ID-TETON ID-CARIBOU ID-BONNEVILLE ID-BINGHAM ID-BANNOCK
ID-MADISON ID-
653 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHERN CARIBOU COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 745 PM MDT

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HERBERT TO
BANCROFT..AND MOVING EAST AT 70 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND HAIL UP TO ONE HALF OF AN INCH.

LOCATIONS IMPACTED INCLUDE...
   CONDA AND  HENRY...
   TETONIA... FELT... GRAY... IRWIN... SWAN VALLEY AND  WAYAN...
   DRIGGS... PALISADES AND  VICTOR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4265 11197 4384 11166 4389 11104 4274 11104
TIME...MOT...LOC 0053Z 263DEG 59KT 4376 11155 4275 11181

MESSICK

The radar

The Pocatello radar (KSFX), 112 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bonneville

When
June 6, 6:03 PM MST to 6:15 PM MST
Where
Bonneville County, 2 mi E of Gray
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.050, -111.310

Sixty mph wind gust from thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238753.